MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.A 4.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation, however, during the procedure the balloon ruptured.The device was removed and the procedure was completed with another of the same device.There were no complications reported and the and the patient is stable.
 
Additional Manufacturer Narrative
E1 initial reporter address (b)(6).E1 initial reporter phone: (b)(6).B5 describe event or problem updated.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the internal arteriovenous fistula.A 4.0 x40, 40cm gladiator elite balloon catheter was advanced for dilatation, however, during the procedure the balloon ruptured.The device was removed, and the procedure was completed with another of the same device.There were no complications reported and the and the patient is stable.It was further reported that the stenosed target lesion was 80%, located in the moderately tortuous and severely calcified internal arteriovenous fistula.Inflation was performed 6 times, however the balloon ruptured during the sixth inflation at 20 atmospheres in 40-50 seconds duration.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).E1 initial reporter phone: (b)(6).B5 describe event or problem updated device evaluated by mfr.: gladiator elite 4.0 x40, 40cm was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A balloon longitudinal tear was identified beginning approximately 3mm proximal of the proximal markerband and extending approximately 43mm distally across the balloon material.As per gladiator specification the rated burst pressure for this device is 24 atmospheres.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual examination identified no damage to the tip.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17640608
Report Number2124215-2023-45661
Device Sequence Number5633164
Product Code LIT
UDI-Device Identifier08714729809609
UDI-Public08714729809609
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0029642576
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer08/30/2023
10/09/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/08/2023
10/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexMale
Patient Weight76 KG